MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 10MM / TI CANN FRN / PF 320MM / RIGHT - STERILE; ROD,FIXATION,INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 10MM / TI CANN FRN / PF 320MM / RIGHT - STERILE; ROD,FIXATION,INTRAMEDULLARY
Model Number 04.033.032S
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is not expected to be returned for manufacturer review/investigation.Product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, while inserting the titanium cannulated femoral recon nail using the new proximal femoral (pf) entry femoral recon nail, the surgeon couldn't advance the nail all the way down the femur.The nail stopped about one (1) cm short from where it needed to go and wouldn't advance any further.The surgeon had to hit the radiolucent insertion handle harder than usual the driving cap/threaded ended up snapping off into the insertion handle.The surgery was completed using an older style pf nail retrograde/antegrade femoral nail.When using the older style nail inserted it was also noticed that the depth gauge for locking screws was also bent.They used a different depth gauge to complete the surgery.There was a surgical delay of twenty-five (25) minutes causing more radiation to the patient and everyone in the room since they had to take more than the usual amount of x-rays.Procedure was successfully completed.The patient is doing fine.Concomitant device: radiolucent insertion handle (part 03.033.001, lot l700498, quantity 1).This report is for one (1) cannulated femoral nail.This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.A device history record (dhr) review was conducted: part: 04.033.032s.Lot: l764022.Manufacturing site: bettlach.Release to warehouse date: 28.February 2018.Expiry date: 01.February 2028.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
10MM / TI CANN FRN / PF 320MM / RIGHT - STERILE
Common Device Name
ROD,FIXATION,INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8624922
Report Number2939274-2019-58181
Device Sequence Number16717592
Product Code HSB
UDI-Device Identifier10886982270788
UDI-Public(01)10886982270788
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K172157
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.033.032S
Device Catalogue Number04.033.032S
Device Lot NumberL764022
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/22/2019
Supplement Date Received by Manufacturer05/31/2019
Initial Report FDA Received Date05/20/2019
Supplement Report FDA Received Date06/17/2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
RADIOLUCENT INSERTION HANDLE FRN
Patient Age15 YR
Patient Weight39